Alert archive / New York / Tornado Warnings in 2023

Tornado Warning 4, NWS Binghamton, NY

August 4, 2023Otsego County, New York

NWS Binghamton, NY issued this tornado warning at Aug 4, 2023, 2:56 PM EDT for Otsego County, New York. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2023, 2:56 PM EDT (18:56 UTC)
Expired
Aug 4, 2023, 3:30 PM EDT
In force
34 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Otsego County, NY

The radar

The Binghamton radar (KBGM), 83 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 3:04 PM EDTHAIL 1Edmeston, NYPicture on social media.
Aug 4, 3:10 PM EDTTSTM WND DMG2 W Burlington, NYTree down on State Highway 80, blocking half of the roadway.
Aug 4, 3:30 PM EDTHAIL 0.881 Wsw Edmeston, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 12:10 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.9 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

788 
WFUS51 KBGM 041856
TORBGM
NYC077-041930-
/O.NEW.KBGM.TO.W.0004.230804T1856Z-230804T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
256 PM EDT Fri Aug 4 2023

The National Weather Service in Binghamton has issued a

* Tornado Warning for...
  West central Otsego County in central New York...

* Until 330 PM EDT.
    
* At 256 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Edmeston, or 16 miles southeast of Hamilton,
  moving southeast at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Edmeston around 300 PM EDT.

LAT...LON 4259 7514 4270 7531 4271 7531 4272 7530
      4275 7530 4275 7529 4273 7503
TIME...MOT...LOC 1856Z 293DEG 18KT 4271 7527 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kistner
2 follow-up statements
629 
WWUS51 KBGM 041920
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
320 PM EDT Fri Aug 4 2023

NYC077-041930-
/O.CON.KBGM.TO.W.0004.000000T0000Z-230804T1930Z/
Otsego NY-
320 PM EDT Fri Aug 4 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR WEST
CENTRAL OTSEGO COUNTY...
    
At 320 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Edmeston, or 13 miles west of Cooperstown, moving
southeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
west central Otsego County.

LAT...LON 4266 7524 4270 7520 4267 7508 4259 7514
TIME...MOT...LOC 1920Z 301DEG 16KT 4265 7519 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kistner
306 
WWUS51 KBGM 041926 RRA
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
326 PM EDT Fri Aug 4 2023

NYC077-041936-
/O.EXP.KBGM.TO.W.0004.000000T0000Z-230804T1930Z/
Otsego NY-
326 PM EDT Fri Aug 4 2023

...THE TORNADO WARNING FOR WEST CENTRAL OTSEGO COUNTY WILL EXPIRE AT
330 PM EDT...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York.

LAT...LON 4266 7524 4270 7520 4267 7508 4259 7514
TIME...MOT...LOC 1926Z 293DEG 18KT 4264 7516 

$$

Kistner

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Aug 4, 1:41 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 4, 1:41 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
141 PM EDT Fri Aug 4 2023

.SYNOPSIS...
An approaching cold front will bring additional showers and
thunderstorms into ths evening. Some of these storms may become
strong to severe. Dry weather then moves in for the weekend,
before additional showers and thunderstorms are possible on
Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
100 PM Update...
Updated to adjust POPs and thunder as the comvection evolves on
radar. Overall forecast has been decent just needed some tweaks.
Added severe winds and hail based on watch box that is in effect
for our whole forecast area.

915 AM Update:
Updated near term grids to reflect ongoing showers and
thunderstorms in central NY which have formed a little earlier
than anticipated. SPC mesoanalysis shows MLCAPE around 1000 J/kg
and 0-6 km shear of around 40 knots in central NY. Short wave
and associated mid-level jet streak was moving southeast from
the Great Lakes. This mid level jet streak will be the impetus
to push a cold front through central NY and northeast PA late
this afternoon into the evening. This front will be moving
through an environment that is destablizing with MLCAPEs
projected to reach between 1500 to 2000 J/kg as per SPC RAP
forecasts. 0-6 km wind shear is projected to be around 35-40
knots too as the mid-level jet streak moves through. This
likely will lead to continued thunderstorm development this
afternoon and into the evening ahead of the front. SPC slight
risk for SVR over most of our area looks on track.

700 AM Update:

A deepening upper level trough and associated cold front will
move through the region today, which will spark an additional
round of showers and thunderstorms. As the atmosphere
destabilizes this afternoon, these thunderstorms will increase
in coverage and slowly move southeastward ahead of the front.
With relatively steep lapse rates, combined with CAPE in excess
of 1000 J/kg and 25-30kts of bulk shear, some of these storms
will have the potential to produce damaging winds. Heavy
downpours are also possible. Before these afternoon showers and
thunderstorms, conditions should actually be mainly dry this
morning with just a few isolated showers. Highs are expected to
be in the mid 70s to lower 80s, with afternoon convection likely
limiting highs a bit.

Showers and thunderstorms will quickly diminish this evening
and there will be some clearing overnight behind the front.
Patchy fog will be possible, especially in the valleys. Lows
will be in the mid 50s to near 60.

High pressure will be in control of our weather for Saturday,
which will result in a dry day with mostly sunny skies. Dew
points will be dropping into the 50s for most of the area, so it
will be less humid as well. High temperatures are expected to be
in the mid 70s to near 80.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
458 AM Update

Quiet and pleasant summer weather looks to prevail for Saturday
night, right into the second half of the weekend as a surface high
builds over the region. Temperatures will be seasonably warm, with
lows in the 50s Saturday night, and highs reaching 80-85 Sunday
afternoon. Humidity levels look to stay rather low, with dew points
in the 50s to around 60 in the afternoon. Model guidance is trending
slower with the next system, so skies look to remain mostly sunny.

Clouds gradually increase Sunday night as a low deepens across the
central Great Lakes. Most of the shower activity looks to hold off,
with generally dry conditions continuing overnight. Southeast winds
begin increasing after midnight, reaching 8-15 mph with gusts 20-25
mph before daybreak. These increasing clouds and breezy conditions
will keep overnight lows milder, only dipping down into the 60s.

Will need to keep a close eye on Monday, as a rather potent low
moves from the Central Great Lakes east into the St Lawrence valley.
At 500mb a deep, slightly negatively tilted trough swings toward
western NY in the afternoon. A surface warm front is progged to lift
well off to our north into southern Canada during the afternoon, as
a cold front slowly presses east across NY and PA. Southerly flow
increases ahead of the front, with the latest 00z GFS advertising an
increasing low level jet of around 35-40 kts at 850mb. This will
bring increasing moisture and instability to our area, with pwats
potentially reaching 1.8 to 2.0 inches and MLCAPE could exceed 1000
J/Kg if there is enough daytime boundary layer heating. Deep layer
shear continue to look sufficient for organized convection to
develop, and SPC has highlighted our area in a 15% day 5 severe
thunderstorm outlook, with damaging winds the greatest concerns.
Exact details such as timing, and how unstable we ultimately get
remain somewhat uncertain. The cold front looks to move through
sometime Monday evening or Monday night, with PoPs decreasing
quickly from west to east overnight. Outside of the showers and
thunderstorms, Monday is forecast to be partly sunny, warm and more
humid with highs in the upper 70s to lower 80s and dew points
reaching the upper 60s to low 70s. Monday night is mild and still
muggy with lows in the mid-60s.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
458 AM Update

Model difference remain on Tuesday, with the GFS showing lingering
troughing with associated showers over the area. Meanwhile the 00z
ECMWF quickly lifts the low/trough north up toward Hudson Bay, with
a zonal 500mb flow over the area and dry mid level air overhead.
With the differences in the deterministic guidance, decided to keep
the official forecast in line with the blended guidance (NBM) which
gave decreasing clouds through the day on Tuesday, but still chance
PoPs for showers and isolated thunderstorms. Temperatures remain
seasonable, with highs in the mid-70s to lower 80s. Wednesday
continues to look mainly dry, with a zonal westerly flow aloft over
the area. Cannot rule out a stray shower or storm in the afternoon,
but overall its shaping up to mostly sunny and warm.

The next upper level trough and frontal system begins
developing over the Central Great Lakes on Thursday, moving east
toward our CWA late in the day and right into next Friday.
Again continued to use the NBM guidance for the official
forecast considering the minor timing and spatial differnces in
the deterministic guidance. This brought chance PoPs for showers
and thunderstorms back into CNY and NE PA Thursday afternoon,
evening and especially by Friday. Temperatures remains very
consistent, with highs in the upper 70s to mid-80s and lows in
the upper 50s to low 60s...which is close, or slightly above
average for this time of year.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Overall our northern terminals and KELM are VFR as the storms
have passed to the south. We expect cumulus clouds to fade off
in these areas after sunset. Farther south from KBGM to KAVP we
have passing thunderstorms in tempo groups that bring
conditions down to at least IFR in thunderstorms for 1 to 3
hours before 23z. We expect these storms to pass by 19-20z at
KBGM and the latest by 23z at KAVP. Once the storms pass we
expect VFR conditions. But we are confident that widespread
valley fog will form leading to IFR conditions after 4-6z at
KELM and even some IFR fog at KBGM around 12z. After the fog
lifts around 13-14z, we expect some VFR cumulus. Confidence is
high for IFR at KELM from around 4z-14z. Uncertainty exists on
if airport minimums are reached for a lengthy period of time.
Right now we have tempo groups at KELM between 08z and 12z for
airport mins.

Winds will be westerly up to 10 knots most terminals before
sunset and then go fairly calm overnight.

For Saturday morning, we expect northwest winds under 10 knots.

Outlook...

Saturday afternoon through Sunday...mainly VFR, except
restrictions in early morning valley fog at KELM.

Monday and Tuesday...chance of showers/thunderstorms and
associated restrictions.

Wednesday...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...BJG/DJN
NEAR TERM...BJG/DJN
SHORT TERM...MJM
LONG TERM...MJM
AVIATION...DJN
Hazardous weather outlook, Aug 4, 12:16 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1216 PM EDT Fri Aug 4 2023

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-051630-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
1216 PM EDT Fri Aug 4 2023

...SEVERE THUNDERSTORM WATCH 584 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered strong to severe thunderstorms are possible Monday into
Monday night. Some of these storms will have the potential to
produce
gusty winds and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS.

In the hours before

Special weather statement, Aug 4, 1:53 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Binghamton NY
153 PM EDT Fri Aug 4 2023

NYZ045-055-056-041830-
Chenango NY-Tioga NY-Broome NY-
153 PM EDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of northwestern Broome,
east central Tioga and southwestern Chenango Counties through 230 PM
EDT...

At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nanticoke, or near Greater Binghamton Airport, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Nanticoke, Greene, Whitney Point, Lisle, Greater Binghamton Airport,
Sanitaria Springs, Chenango Forks, Chenango Bridge, Castle Creek and
Chenango Valley State Park.

This includes the following highway exits...
 New York Interstate 81 between 6 and 8.
 Interstate 88 between 2 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York.

&&

LAT...LON 4225 7617 4236 7614 4232 7568 4212 7574
TIME...MOT...LOC 1753Z 281DEG 26KT 4228 7604

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KL
Special weather statement, Aug 4, 1:58 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Binghamton NY
158 PM EDT Fri Aug 4 2023

NYZ055-056-PAZ038-039-041830-
Tioga NY-Broome NY-Susquehanna PA-Bradford PA-
158 PM EDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of southwestern Broome,
southeastern Tioga, northwestern Susquehanna and northeastern
Bradford Counties through 230 PM EDT...

At 158 PM EDT, Doppler radar was tracking a strong thunderstorm near
Apalachin, or near Owego, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Binghamton, Vestal, Johnson City, Endicott, Owego, Windham, Nichols,
Little Meadows, Friendsville and Apalachin.

This includes the following highway exits...
 Interstate 86/Route 17 between 63 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York...and northeastern Pennsylvania.

&&

LAT...LON 4199 7638 4214 7632 4211 7594 4187 7602
TIME...MOT...LOC 1758Z 285DEG 27KT 4203 7620

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KL
Special weather statement, Aug 4, 2:09 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Binghamton NY
209 PM EDT Fri Aug 4 2023

NYZ057-041845-
Delaware NY-
209 PM EDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of east central
Delaware County through 245 PM EDT...

At 209 PM EDT, Doppler radar was tracking a strong thunderstorm over
Margaretville, or 18 miles southeast of Delhi, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Margaretville, Fleischmanns, Arkville and Dunraven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York.

&&

LAT...LON 4216 7448 4215 7450 4215 7453 4213 7454
      4206 7468 4216 7472 4220 7453 4217 7446
      4216 7446
TIME...MOT...LOC 1809Z 276DEG 24KT 4211 7464

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

BTL
Special weather statement, Aug 4, 2:10 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
210 PM EDT Fri Aug 4 2023

PAZ038-041845-
Bradford PA-
210 PM EDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of western Bradford
County through 245 PM EDT...

At 209 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ridgebury, or 8 miles southwest of Chemung, moving southeast at 25
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Athens, Towanda, Ridgebury, West Franklin, Troy, Sheshequin, Ulster,
North Towanda, Springfield and West Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York...and northeastern Pennsylvania.

&&

LAT...LON 4191 7691 4201 7670 4200 7663 4185 7633
      4164 7666
TIME...MOT...LOC 1809Z 312DEG 20KT 4191 7672

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KL
Special weather statement, Aug 4, 2:28 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Binghamton NY
228 PM EDT Fri Aug 4 2023

NYZ036-045-046-041900-
Otsego NY-Chenango NY-Madison NY-
228 PM EDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of northwestern Otsego,
southeastern Madison and northeastern Chenango Counties through 300
PM EDT...

At 228 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brookfield, or 8 miles southeast of Hamilton, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brookfield, Edmeston, Poolville, South Brookfield, Leonardsville,
Hubbardsville, South Edmeston and Lambs Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York.

&&

LAT...LON 4276 7551 4282 7549 4283 7512 4263 7520
TIME...MOT...LOC 1828Z 284DEG 20KT 4277 7540

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

BTL
Special weather statement, Aug 4, 2:42 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Binghamton NY
242 PM EDT Fri Aug 4 2023

NYZ045-056-041915-
Chenango NY-Broome NY-
242 PM EDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of central Broome and
southwestern Chenango Counties through 315 PM EDT...

At 242 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sanitaria Springs, or 10 miles east of Greater Binghamton Airport,
moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harpursville, Sanitaria Springs, Nineveh, Chenango Valley State Park
and Belden.

This includes the following highway exits...
 Interstate 88 between 5 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York.

&&

LAT...LON 4219 7587 4229 7585 4228 7555 4212 7558
TIME...MOT...LOC 1842Z 279DEG 22KT 4222 7578

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

KL

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:53 PM EDTSpecial Weather StatementBGMOneida37 min
Aug 3, 9:00 PM EDTSevere Thunderstorm WarningBGMOneida60 min
Aug 3, 9:44 PM EDTSpecial Weather StatementBGMOnondaga31 min
Aug 3, 10:08 PM EDTSpecial Weather StatementBGMOneida52 min
Aug 3, 10:34 PM EDTSevere Thunderstorm WarningBGMOneida18 min
Aug 3, 11:54 PM EDTSpecial Weather StatementBGMOneida36 min
Aug 4, 12:00 AM EDTSevere Thunderstorm WarningBGMOneida45 min
Aug 4, 12:40 AM EDTSpecial Weather StatementBGMOneida35 min
Aug 4, 7:41 AM EDTSpecial Weather StatementBGMCortland34 min
Aug 4, 8:47 AM EDTSpecial Weather StatementBGMChenango28 min
Aug 4, 9:27 AM EDTSpecial Weather StatementBGMMadison18 min
Aug 4, 9:37 AM EDTSevere Thunderstorm WarningBGMMadison, Oneida23 min
Aug 4, 9:59 AM EDTSevere Thunderstorm WarningBGMOneida19 min
Aug 4, 11:21 AM EDTSpecial Weather StatementBGMOneida24 min
Aug 4, 11:28 AM EDTSevere Thunderstorm WarningBGMOneida47 min
Aug 4, 11:32 AM EDTSpecial Weather StatementBGMOtsego28 min
Aug 4, 12:14 PM EDTSpecial Weather StatementBGMOneida16 min
Aug 4, 12:31 PM EDTSpecial Weather StatementBGMOneida14 min
Aug 4, 12:36 PM EDTAreal Flood AdvisoryBGMOneida34 min
Aug 4, 12:36 PM EDTSevere Thunderstorm WarningBGMOneida24 min
Aug 4, 1:02 PM EDTSpecial Weather StatementBGMBroome28 min
Aug 4, 1:08 PM EDTSevere Thunderstorm WarningBGMBroome, Chemung, Tioga52 min
Aug 4, 1:44 PM EDTSpecial Weather StatementBGMOneida31 min
Aug 4, 1:51 PM EDTSpecial Weather StatementBGMDelaware24 min
Aug 4, 1:53 PM EDTSpecial Weather StatementBGMBroome37 min
Aug 4, 1:54 PM EDTAreal Flood AdvisoryBGMBroome, Tioga2 hr
Aug 4, 1:58 PM EDTSpecial Weather StatementBGMTioga32 min
Aug 4, 2:09 PM EDTSpecial Weather StatementBGMDelaware36 min
Aug 4, 2:13 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga47 min
Aug 4, 2:28 PM EDTSpecial Weather StatementBGMOtsego32 min
Aug 4, 2:33 PM EDTSevere Thunderstorm WarningBGMBroome, Delaware57 min
Aug 4, 2:37 PM EDTSevere Thunderstorm WarningBGMChenango, Madison, Otsego68 min
Aug 4, 2:42 PM EDTSpecial Weather StatementBGMBroome33 min
Aug 4, 2:55 PM EDTSevere Thunderstorm WarningBGMOneida26 min
Aug 4, 3:08 PM EDTSevere Thunderstorm WarningBGMOtsego52 min
Aug 4, 3:15 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan45 min
Aug 4, 3:35 PM EDTFlash Flood WarningBGMOtsego4 hr
Aug 4, 3:40 PM EDTAreal Flood AdvisoryBGMOneida3 hr
Aug 4, 3:44 PM EDTSevere Thunderstorm WarningBGMOtsego41 min
Aug 4, 3:45 PM EDTSpecial Weather StatementBGMSullivan30 min
Aug 4, 3:56 PM EDTSevere Thunderstorm WarningBGMSullivan49 min
Aug 4, 4:09 PM EDTSpecial Weather StatementBGMOtsego36 min
Aug 4, 4:34 PM EDTSpecial Weather StatementBGMSullivan26 min
Aug 4, 4:36 PM EDTFlash Flood WarningBGMOtsego3 hr
Aug 4, 4:53 PM EDTSevere Thunderstorm WarningBGMChenango52 min
Aug 4, 5:29 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego46 min
Aug 4, 5:40 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego50 min
Aug 4, 6:03 PM EDTSevere Thunderstorm WarningBGMChenango42 min
Aug 4, 6:23 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego51 min
Aug 4, 7:11 PM EDTSevere Thunderstorm WarningBGMDelaware19 min
Aug 4, 7:18 PM EDTSevere Thunderstorm WarningBGMBroome46 min
Aug 4, 7:35 PM EDTSpecial Weather StatementBGMSullivan40 min
Aug 4, 7:45 PM EDTSevere Thunderstorm WarningBGMSullivan60 min

Nearby

Tornado Warnings in New York, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.